Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Use of Kolopin to stop body twitching
|Goodfellow56 - Wed Jul 28, 2010 3:46 pm||
I was given kolopin [2mgs] by a phyician some time ago to stop my upper body from twitching badly. I undertand it is used mainly for panic attacks, but I am not having them. I seem to just get this twitching that comes on. The twiching is centered in my head and arms for the most part. I do not know what seems to bring on an attack. Somtimes they just seem to start. i am feeling fine about things and then suddenly I begin a twitching fit.
My problem is two fold now. I no longer see that original doctor. It is getting very hard to get my current phyicians to prescribe this medication for me. Second, I have done a fair amount of research on this drug and I don't like what I see. So, I am wondering if there is a suitable alternative. Something with less side effects. I am very open to any suggestions. I thank you in advance.
|Faye Lang, RN, MSW - Wed Jul 28, 2010 10:34 pm||
Klonopin is known to be effective in several different conditions, due to its effectiveness in the central nervous system. Some of the conditions it may be used for include various types of seizures, panic disorder, bipolar disorder, in combination with other medications in the treatment of schizophrenia, restless leg syndrome, Parkinson's Disease, multifocal tic disorders and neuralgias (certain types of pain). Whenever a side effect is identified and confirmed, it's added to the list of side effects, even if it's very rare. Since you're seeing a different doctor, it would be a good idea to have a thorough discussion with him or her about your concerns. There are several alternate medications that might be used; when you talk with your doctor about your issues, ask about them and ask about side effects. Your pharmacist can also help with drug information. Because your twitching is inconsistent, it would be a very good idea for you to keep a daily record of them, including what kind of twitching happens, what time it happens, what you were doing when or just before it started, how long it lasted, what helped or made it worse, and any other information you think is important. This will help your doctor be able to clearly see the impact on your life as well as to document any patterns that might be useful in diagnosis. Take your record to all medical appointments. It will also help you track your condition and any improvement or worsening. I hope this information is helpful, and I wish you the best of luck!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.